Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 538, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 8, 2011, 6:24 PM CDT for Ashley County, Chicot County, Arkansas; Morehouse Parish, West Carroll Parish, Louisiana. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2011, 6:24 PM CDT (23:24 UTC)
- Expired
- Jul 8, 2011, 7:15 PM CDT
- In force
- 51 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Ashley County, AR, Chicot County, AR, Morehouse Parish, LA, West Carroll Parish, LA
The radar
The Jackson/Brandon,MS radar (KDGX), 156 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.4 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1514 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1066 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
937
WUUS54 KJAN 082324
SVRJAN
ARC003-017-LAC067-123-090015-
/O.NEW.KJAN.SV.W.0538.110708T2324Z-110709T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
624 PM CDT FRI JUL 8 2011
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN MOREHOUSE PARISH IN NORTHEAST LOUISIANA...
NORTHERN WEST CARROLL PARISH IN NORTHEAST LOUISIANA...
SOUTHEASTERN ASHLEY COUNTY IN SOUTHEAST ARKANSAS...
THIS INCLUDES THE CITY OF WILMOT...
SOUTHERN CHICOT COUNTY IN SOUTHEAST ARKANSAS...
THIS INCLUDES THE CITY OF EUDORA...
* UNTIL 715 PM CDT
* AT 624 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR PORTLAND MOVING SOUTHEAST
AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CHICOT JUNCTION.
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
LAT...LON 3318 9173 3332 9139 3314 9109 3313 9111
3313 9115 3315 9117 3313 9120 3311 9120
3307 9114 3282 9159
TIME...MOT...LOC 2324Z 306DEG 17KT 3319 9141
$$
DL1 follow-up statement
086
WWUS54 KJAN 082348
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
648 PM CDT FRI JUL 8 2011
ARC003-017-LAC067-123-090015-
/O.CON.KJAN.SV.W.0538.000000T0000Z-110709T0015Z/
ASHLEY AR-CHICOT AR-MOREHOUSE LA-WEST CARROLL LA-
648 PM CDT FRI JUL 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR SOUTHERN CHICOT AND SOUTHEASTERN ASHLEY COUNTIES...AND NORTHERN
WEST CARROLL AND NORTHEASTERN MOREHOUSE PARISHES...
AT 648 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR EUDORA MOVING SOUTHEAST AT 20
MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
KILBOURNE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3319 9172 3325 9155 3321 9139 3326 9129
3314 9111 3313 9111 3313 9115 3315 9117
3313 9120 3311 9120 3307 9114 3282 9159
3318 9173
TIME...MOT...LOC 2348Z 306DEG 17KT 3312 9130
$$
DLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 3:28 PM CDT, 2 hours 56 minutes earlier.
Area forecast discussion, Jul 8, 3:28 PM CDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 328 PM CDT FRI JUL 8 2011 ...SUMMER HEAT BUILDING FOR THE REGION GOING FORWARD... .DISCUSSION...SHORT TERM(THROUGH SATURDAY NIGHT) IN SPITE OF RICH PWATS AT NEARLY 2 INCHES ACROSS THE CWFA AND MULTIPLE INTERACTING FEATURES...STORMS JUST DO NOT WANT TO FIRE ACROSS OUR DRY SOILS. THE UPPER LEVEL LOW CENTER OFF THE LA COAST PASSING KLFT-KLCH AREAS NOT STRONG ENOUGH AS YET TO HELP US MUCH N OF I-10. THE HRR...SPC...NAM12 AND LOCAL WRF OUTPUTS TURNING OUT TO BE MUCH OVERDONE WITH RAIN CHANCES UNFORTUNATELY. AS A RESULT...BACKING DOWN POPS TO ISOLATED ONCE AGAIN FOR NEARLY ALL LOCATIONS WITH BEST CHANCES ALONG THE MS/AL BORDER...SO MUCH FOR MESOSCALE MODEL INPUT. UNFORTUNATELY...DRY TRENDS GOING FORWARD DO NOT LOOK TOO PROMISING FOR ANY RELIEF AS HEAT BUILDS. ANY ISOLATED SHRA/TSRA SHOULD DISSIPATE DURING THE EVENING HOURS... BUT ONE OR TWO SHOWERS COULD PERSIST THRU THE NIGHT ACROSS NRN ZONES IN VICINITY OF THE SURFACE TROUGH...AS WELL AS ALONG THE HIGHWAY 84 CORRIDOR WHERE THE DEEPEST MOISTURE WILL BE LOCATED. ON SATURDAY... MID LEVEL HEIGHT RISES AND WARMING ARE EXPECTED TO REALLY GET GOING AS THE UPPER LOW TO OUR SOUTH DRIFTS INTO TX...AND THE UPPER RIDGE BUILDS EWD FROM THE PLAINS TOWARD THE MID SOUTH. AFTERNOON TEMPS WILL BE IN THE RISE AS A RESULT WITH MOST AREAS RISING INTO THE UPPER 90S BY MID AFTERNOON FOR SEVERAL CONSECUTIVE DAYS. HEAT STRESS LEVELS WILL ALSO BE ON THE RISE FOR THE SECOND HALF OF THE WEEKEND WITH SHORTER NIGHT TIME RECOVERY PERIODS KICKING IN AS WELL. HEAT ADVISORY CRITERIA WILL BE CLOSELY WATCHED AND ADDITIONAL STATEMENTS APPEARING MUCH MORE CERTAIN TO BE NEEDED. DRY AND WARM GUIDANCE WILL NOT BE ADJUSTED MUCH AT THIS POINT THROUGH SATURDAY NIGHT. /40/ LONGER TERM...SUNDAY THROUGH FRIDAY...MEDIUM RANGE MODELS AND ENSEMBLES AGREE THAT A PERIOD OF HOT AND HUMID WEATHER WITH LOW RAIN CHANCES WILL START SUNDAY AS THE 590DM MID LEVEL HIGH OVER THE SOUTHERN PLAINS SHIFTS EAST AND STRENGTHENS OVER OUR REGION. MODEL CONSENSUS HAS A 594DM HIGH CENTERED OVER THE MISSOURI BOOTHEEL BY SUNDAY EVENING. THE ECMWF MAINTAINS THIS LOCATION OF THE CENTER THROUGH FRIDAY BUT WEAKENS THE HIGH SLIGHTLY WEDNESDAY INTO THURSDAY BEFORE STRENGTHENING IT AGAIN AND A LITTLE FARTHER NORTH FRIDAY. THE GFS AND ENSEMBLES MAINTAIN THE HIGH THROUGH TUESDAY THEN SLOWLY WEAKENS AND SHIFTS THE CENTER BACK TO THE WEST THROUGH FRIDAY. OUR 925MB AND 850MB TEMPS OF 28-29C AND 21-22C SUNDAY AFTERNOON ARE EXPECTED TO INCREASE TO 29-30C AND 22-23C BY TUESDAY AFTERNOON RESPECTIVELY AND CONTINUE THROUGH WEDNESDAY BEFORE COOLING SOME THURSDAY AND FRIDAY. THIS WILL CONTRIBUTE TO HIGHS IN THE UPPER 90S SUNDAY AND NEAR THE CENTURY MARK FOR MANY LOCATIONS MONDAY THROUGH WEDNESDAY. THIS HEAT WILL COMBINE WITH A RATHER MOIST AIRMASS OVER THE REGION THROUGH THE PERIOD. PWS ARE EXPECTED TO BE NEAR TWO INCHES SUNDAY AFTERNOON AND CONTINUE NEAR TWO INCHES THROUGH THURSDAY WITH AN INCREASE TO TWO AND A QUARTER INCHES SLATED FOR FRIDAY. SURFACE DEW POINTS MAY MIX INTO THE 60S DURING THE HOTTEST PART OF THE AFTERNOON BUT RECOVER THE THE LOW TO MID 70S THE REMAINDER OF THE TIME. HEAT INDEX VALUES LOOK TO TOP OUT BETWEEN 105 AND 110 EACH AFTERNOON. GUIDANCE LOWS CONTINUE TO SUGGEST ABOVE NORMAL READINGS BOTTOMING OUT BRIEFLY ABOVE 75 DEGREES AT MANY LOCATIONS EACH MORNING TUESDAY THROUGH FRIDAY PROVIDING LITTLE RELIEF FROM THE DAYTIME HEAT. A HEAT ADVISORY WILL LIKELY BE NEEDED FOR PORTIONS OF THE AREA SUNDAY AND THE WHOLE AREA MONDAY THROUGH AT LEAST MID WEEK. WITH SUCH HEAT AND MOISTURE IN PLACE AN ISOLATED SHOWER OR THUNDERSTORM WILL BE HARD TO RULE OUT DESPITE THE HIGH PRESSURE OVER THE REGION. WITH THE SURFACE RIDGE AXIS CONTINUING ACROSS THE NORTHERN GULF PROVIDING A LIGHT ON SHORE FLOW THROUGH THE PERIOD...HIGHEST POPS WILL BE CARRIED IN OUR SOUTHERN ZONES DUE TO THE SEA BREEZE. /22/ && .AVIATION...VFR CONDITIONS ONGOING FOR THE NEXT 24 HOURS. THERE COULD STILL BE AN ISOLATED SHOWER/STORM THIS AFTERNOON BUT LOOKS LIKE THIS COULD BE LATER OR MAY NOT DEVELOP AT ALL. NO FOG/CIG IMPACTS EXPECTED. SFC WINDS THIS AFTN WILL REMAIN OUT OF THE WEST AROUND 5-10KTS. WINDS WILL REMAIN LIGHT TO CALM TONIGHT. THERE COULD BE SOME PATCHY LIGHT FOG TONIGHT BUT NOTHING WIDESPREAD OR DENSE EXPECTED. WHAT FOG DEVELOPS WILL DISSPIATED BY 12-13Z SATURDAY. /28/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 73 97 75 99 / 23 21 10 18 MERIDIAN 72 97 73 98 / 32 22 10 22 VICKSBURG 74 96 74 99 / 17 20 10 15 HATTIESBURG 75 97 76 99 / 25 47 23 30 NATCHEZ 74 94 74 95 / 20 38 20 19 GREENVILLE 75 97 76 99 / 25 13 10 13 GREENWOOD 73 97 74 99 / 18 14 10 14 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Jul 8, 2:28 PM CDT, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 228 PM CDT FRI JUL 8 2011 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 091930- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 228 PM CDT FRI JUL 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND SATURDAY HEAT WILL BE BUILDING BACK OVER THE AREA BEGINNING SATURDAY. AFTERNOON TEMPERATURES WILL APPROACH THE UPPER 90S AND...COMBINING WITH HIGH HUMIDITY...HEAT INDICES WILL APPROACH 105 DEGREES ESPECIALLY ACROSS THE DELTA REGION. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY HEAT AND HUMIDITY WILL CONTINUE TO BUILD OVER THE AREA SUNDAY AND THROUGH AT LEAST THURSDAY. AFTERNOON HEAT INDEX VALUES BETWEEN 105 AND 108 CAN BE EXPECTED OVER THE AREA SUNDAY. HIGHER HEAT INDEX VALUES BETWEEN 105 AND 110 WILL BE POSSIBLE OVER THE WHOLE OUTLOOK AREA MONDAY THROUGH THURSDAY AFTERNOONS. OVERNIGHT LOWS IN THE MIDDLE 70S AT MOST LOCATIONS WILL OFFER LITTLE RELIEF FROM THE OPPRESSIVE DAYTIME HEAT. PRECAUTIONS SHOULD BE TAKEN TO MINIMIZE EXPOSURE TO THE HEAT SUNDAY THROUGH THURSDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 28
In the hours before
Special weather statement, Jul 8, 5:45 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1045 PM GMT FRI JUL 8 2011
MSZ018-019-025-034-082315-
WASHINGTON MS-SUNFLOWER MS-LEFLORE MS-BOLIVAR MS-
545 PM CDT FRI JUL 8 2011
...STRONG STORMS DEVELOPING BETWEEN GREENVILLE AND GREENWOOD...
A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME
SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 7 MILES NORTHWEST
OF HOLLY RIDGE TO 7 MILES NORTHWEST OF ITTA BENA AT 545 PM
CDT...MOVING SOUTHEAST AT 15 MPH.
PEOPLE IN SOUTH CENTRAL BOLIVAR...CENTRAL LEFLORE...CENTRAL SUNFLOWER
AND NORTHEASTERN WASHINGTON COUNTIES SHOULD MONITOR THESE STORMS
CLOSELY.
LAT...LON 3348 9010 3346 9010 3346 9014 3344 9014
3338 9067 3356 9099 3364 9036
TIME...MOT...LOC 2245Z 306DEG 15KT 3352 9079 3357 9037
EECSpecial weather statement, Jul 8, 6:13 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 613 PM CDT FRI JUL 8 2011 ARZ074-075-LAZ007-082340- ASHLEY AR-CHICOT AR-MOREHOUSE LA- 613 PM CDT FRI JUL 8 2011 ...STRONG THUNDERSTORMS MOVING ACROSS ASHLEY AND CHICOT COUNTIES... A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTHWEST OF PORTLAND AT 612 PM CDT...MOVING SOUTHEAST AT 20 MPH. PEOPLE IN CHICOT AND EASTERN ASHLEY COUNTIES...AND NORTHEASTERN MOREHOUSE PARISH SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3321 9114 3284 9173 3322 9178 3344 9132 TIME...MOT...LOC 2312Z 333DEG 17KT 3318 9155 DL
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 6:13 PM CDT | Special Weather Statement | JAN | Ashley, Chicot | 27 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2011Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.